Sie sind auf Seite 1von 8

IOSR Journal of Mathematics (IOSR-JM)

e-ISSN: 2278-5728, p-ISSN: 2319-765X. Volume 11, Issue 4 Ver. IV (Jul - Aug. 2015), PP 34-41
www.iosrjournals.org

Stability of Quadratic and Cubic Functional Equations in


Paranormed Spaces
Muniyappan P1, Rajan S2
1

(Department of Mathematics, Adhiyamaan College of Engineering, Tamil Nadu, India)


2
(Department of Mathematics, Erode Arts and Science College, Tamil Nadu, India)

Abstract : In this paper, we prove Hyers-Ulam Stability of a class of Quadratic and Cubic functional equations
in Paranormed spaces.
Keywords: Hyers-Ulam Stability, Quadratic Functional Equations, Cubic Functional Equations, Paranormed
Spaces

I.

Introduction

The concept of stability for functional equations arises when we replace the functional equation by an
inequality which acts as a perturbation of the equation. In 1940, S. M. Ulam [11] asked the question concerning
the stability of group homomorphisms. Next year Hyers [12] gave the first positive answer to the question of
Ulam for Banach spaces. In 1978 Th.M. Rassias [13] provided a generalization of the Hyers theorem which
allows the Cauchy difference to be unbounded. After this result many of mathematicians were attracted and
motivated to investigate the stability problems of functional equations. In particular, the Stability probelems of
different functional equations have been investigated in various spaces.
Recently C.Park and D.Y.Shin[1] presented Hyers-Ulam Stability of a class of Quadratic, Cubic and
Quartic functional equations in paranormed spaces.
The functional equation
(1.1)
f (3x y) f (3x y) f ( x y) f ( x y) 16 f ( x)
is a quadratic functional equation and every solution of the quadratic functional equation is said to be a
quadratic function.
The Functional equation
(1.2)
3 f ( x 3 y) f ( x 3 y) 15 f ( x y) 15 f ( x y) 80 f ( y)
is a cubic functional equation and every solution of the cubic functional equation is said to be a cubic function.
In this paper, we investigate the Hyers-Ulam Stability of the Quadratic Equation (1.1) and Cubic
equation (1.2) in Paranormed spaces. This paper is organized as follows: In Section 3, we prove the Hyers-Ulam
stability of quadratic functional equation (1.1) in paranormed space. In Section 4, we prove the Hyers-Ulam
stability of cubic functional equation (1.2) in paranormed space.

II.

Preliminaries

Throughout this paper, we assume that X , P is a Frechet space and that Y ,

is a Banach Space.

Definition 2.1 A Normed Space over K is a pair V , , where V is a vector space over K and : V R ,
such that
(i)

x 0 iff x 0

(ii)

x x for all K and v V

(iii)

x y x y for all x, y V

Definition 2.2[1] Let X be a vector space. A paranorm P : X [0, ) is a function on X such that
(i)
(ii)
(iii)
(iv)

P(0) 0
P( x ) P( x )
P( x y) P( x) P( y) (Triangle Inequality )
If t n is a sequence of scalar with t n t and xn X with Pxn x 0, then
Pt n xn tx 0 holds. Then the pair ( X , P) is called a paranormed space.

DOI: 10.9790/5728-11443441

www.iosrjournals.org

34 | Page

Stability of Quadratic and Cubic Functional Equation in Paranormed Spaces


Definition 2.3
The Paranorm is called total if in addition we have P(x) = 0 implies x = 0
Definition 2.4
The Frechet space is total and complete paranormed space.

III.

Hyers - ulam stability of quadratic functional equations

In this section, we deal with the stability problem for the following quadratic functional equation in
paranormed spaces.

f (3x y) f (3x y) f ( x y) f ( x y) 16 f ( x)

Theorem 3.1
Let r , be positive real numbers with r 2 , and let f : Y X be a mapping satisfying f(0) = 0
and

P f (3x y) f (3x y) f ( x y) f ( x y) 16 f ( x) x y
r

(3.1)

x, y Y . Then there exists a unique quadratic mapping Q2 : Y X such that


4
r
P f ( x) Q2 ( x) r
x
4 16
for all x Y .
for all

(3.2)

Proof:
Putting y = x in (3.1), we get

P f (4 x) 16 f ( x) 2 x

for all x Y . So

x
x
P f ( x) 16 f 2
4
4

2
r
r x
4
r
x
x 2 x
P f 16 f 2 r
4
4 4
4
r

for all x, y Y . Hence

2
x
4 4r

x
x
P16 l f l 16 m f m
4
4

m1 j x
j 1 x
P16 f j 16 f j 1
j 1
4
4
j
m 1
2
16
r
(3.3)
r rj x
4 j 1 4
for all nonnegative integers m and l with m > l and for all x Y . It follows from (3.3) that the sequence
n x
16 f n is a Cauchy sequence for all x Y . Since x is complete, the sequence
4

n x
16 f n converges. So one can define the mapping Q2 : Y X by
4

x
Q2 ( x) : lim 16 n f n
n
4
for all x Y .
Moreover, letting l = 0 and passing the limit m in (3.3), we get (3.2).
DOI: 10.9790/5728-11443441

www.iosrjournals.org

(3.4)

35 | Page

Stability of Quadratic and Cubic Functional Equation in Paranormed Spaces


It follows from (3.1) that

PQ2 (3x y) Q2 (3x y) Q2 ( x y) Q2 ( x y) 16Q2 ( x)


3x y
3x y
x y
x y
x
P16 n f n f n f n f n 16 f n
4
4
4
4
4
3x y
3x y
x y
x y
x
lim 16 n P f
f
f n f n 16 f n
n
n
n
4
4
4
4
4

x r
y
lim 16 n n
4
n
4

16 n
r
r
lim nr x y
n 4
0
for all x, y Y .

Hence

Q2 (3x y) Q2 (3x y) Q2 ( x y) Q2 ( x y) 16Q2 ( x)


for all x, y Y . and so the mapping Q2 : Y X is quadratic. Now let T : Y X be another quadratic
mapping satisfying (3.2). Then we have

x
x
PQ2 ( x) T ( x) P16 n Q2 n T n
4
4

x
x
16 n P Q2 n T n
4
4
x
x
x
x
16 n P Q2 n T n f n f n
4
4
4
4
x
x
x
x
16 n P Q2 n f n P T n f n
4
4
4
4

16 n.8
r
x
r
nr
4 16.4
which tends to zero as n for all x Y . So we can conclude that Q2 ( x) T ( x) for all x Y . This
proves the uniqueness of Q2 . Thus the mapping Q2 : Y X is a unique quadratic mapping satisfying (3.2).

Theorem 3.2
Let r be a real positive number with r 2 , and let f : X Y be a mapping satisfying f(0) = 0 and

f (3x y) f (3x y) f ( x y) f ( x y) 16 f ( x) P( x) r P( y) r

(3.5)

for all x, y X . Then there exists a unique quadratic mapping Q2 : X Y such that

f ( x) Q2 ( x)
for all x X
Proof
Letting y = x in (3.5), we get

4
P( x) r
r
16 4

(3.6)

f (4 x) 16 f ( x) 2P( x) r
and so

DOI: 10.9790/5728-11443441

www.iosrjournals.org

36 | Page

Stability of Quadratic and Cubic Functional Equation in Paranormed Spaces

f ( x)

1
1
f 4 x P( x) r
16
8

for all x X . Similarly

f 4 x

1
4r
f 42 x
P( x) r
16
8

for all x X . Hence

m 1
1
1
1
1
l
m
f
4
x

f
4
x

f 4 j x j 1 f 4 j 1 x

l
m
j
16
16
16
j 1 16

1 m1 4 rj
(3.7)
P( x) r
8 j 1 16 j
for all nonnegative integers m and l with m > l and for all x X . It follows from (3.6) that the sequence
1

n
n f 4 x is a Cauchy sequence for all x X . Since Y is complete, the sequence
16

n
n f 4 x converges. So one can define the mapping Q2 : X Y by
16

1
(3.8)
Q2 ( x) : lim n f 4 n x
n 16
for all x X .
Moreover, letting l = 0 and passing the limit m in (3.7), we get (3.6).

It follows from (3.5) that

Q2 (3x y) Q2 (3x y) Q2 ( x y) Q2 ( x y) 16Q2 ( x)

1
1
1
1
1
f 4 n (3x y ) n f 4 n (3x y ) n f 4 n ( x y ) n f 4 n ( x y ) n 16 f 4 n x
n
n 16
16
16
16
16
1
lim n f 4 n (3x y ) f 4 n (3x y ) f 4 n ( x y ) f 4 n ( x y ) 16 f 4 n x
n 16
4 nr
lim n P( x) r P( y ) r
n 16
0
for all x, y X .
lim

Thus

Q2 (3x y) Q2 (3x y) Q2 ( x y) Q2 ( x y) 16Q2 ( x)


for all x, y X and so the mapping Q2 : X Y is quadratic. Now let T : X Y be another quadratic
mapping satisfying (3.6). Then we have

1
Q2 4 n x T 4 n x
n
16
1
n Q2 4 n x f 4 n x T 4 n x f 4 n x
16

1 4.4 nr
4.4 nr
r
n
P
(
x
)

P( x) r
r
r
16 16 4
16 4

Q2 ( x ) T ( x )

DOI: 10.9790/5728-11443441

nr

8.4
P( x) r
r
n
16 4 .16

www.iosrjournals.org

37 | Page

Stability of Quadratic and Cubic Functional Equation in Paranormed Spaces


which tends to zero as n for all x X . So we can conclude that Q2 ( x) T ( x) for all x X . This
proves the uniqueness of Q2 . Thus the mapping Q2 : X Y is a unique quadratic mapping satisfying (3.5).

IV.

Hyers ulam stability of cubic functional equation

In this section we prove the Hyers Ulam stability of the following cubic functional equation in
paranormed spaces.

3 f ( x 3 y) f (3x y) 15 f ( x y) 15 f ( x y) 80 f ( y)

Theorem 4.1
Let r , be positive real numbers with r 3 , and let f : Y X be a mapping such that

P3 f ( x 3 y) f (3x y) 15 f ( x y) 15 f ( x y) 80 f ( y) x y
for all x, y Y . Then there exists a unique cubic mapping C : Y X such that
1
r
P f ( x) C ( x) r x
3
for all x Y .
PROOF:
Putting y = 0 in (4.1), we get

P f (3x) 27 f ( x) x

(4.1)

(4.2)

for all x Y . So

x 1
P f ( x) 27 f r x
3 3

for all x Y . Now

x
x
P f 27 f 2
3
3

for all x Y . Hence

x
x
P 27 l f l 27 m f m
3
3

1 x
r
3
3
1
r r x
33

m 1 j x
j 1 x
P 27 f j 27 f j 1
j 1
3
3
m 1
x
x
27 j P f j 27 f j 1
3
j 1
3
m 1
27 j
r
r rj x
j 1 3 .3
m 1

27 j
r
(4.3)
x

rj
j 1 3
for all nonnegative integers m and l with m > l and for all x Y . It follows from (4.3) that the sequence
n x
27 f n is a Cauchy sequence for all x Y . Since x is complete, the sequence
3

1
3r

n x
27 f n
3

converges. So one can define the mapping C : Y X by

x
C ( x) : lim 27 n f n
n
3
for all x Y .
DOI: 10.9790/5728-11443441

www.iosrjournals.org

38 | Page

Stability of Quadratic and Cubic Functional Equation in Paranormed Spaces


Moreover, letting l = 0 and passing the limit m in (4.3), we get (4.2).
It follows from (4.1) that

P3C( x 3 y) C(3x y) 15C ( x y) 15C ( x y) 80C( y)

x 3y
3x y
x y
x y
y
lim P 27 n 3 f n f n 15 f n 15 f n 80 f n
n
3
3
3
3
3

x 3y
3x y
x y
x y
y
lim 27 n P 3 f n f n 15 f n 15 f n 80 f n
n
3
3
3
3
3

lim 27 n
n

for all
Hence

1
r
x y
nr
3

0
x, y Y .

3C(3x y) C(3x y) 15C( x y) 15C( x y) 80C( y)


for all x, y Y and so the mapping C : Y X is cubic. Now let T : Y X be another quadratic mapping
satisfying (4.2). Then we have

x
x
PC ( x) T ( x) P 27 n C n T n
3
3

x
x
27 n P C n T n
3
3
x
x
x
x
27 n P C n T n f n f n
3
3
3
3
x
x
27 n P C n f n
4
4

x
C T n f n

4
4

2.27 n
r
x
r
nr
3 27.3
which tends to zero as n for all x Y . So we can conclude that C ( x) T ( x) for all x Y .
This proves the uniqueness of C . Thus the mapping C : Y X is a unique cubic mapping satisfying (4.2).

Theorem 4.2
Let r be a real positive number with r 3 , and let f : X Y be a mapping such that

3 f ( x 3 y) f (3x y) 15 f ( x y) 15 f ( x y) 80 f ( y) P( x) r P( y) r

(4.4)

for all x, y X . Then there exists a unique quadratic mapping C : X Y such that

f ( x) C ( x)
for all x X .
Proof
Letting y = 0 in (4.4), we get

1
P( x) r
r
27 3

(4.5)

f (3x) 27 f ( x) P( x) r
for all x X and so

f ( x)

1
1
f 3x
P( x) r
27
27

for all x X . Hence


DOI: 10.9790/5728-11443441

www.iosrjournals.org

39 | Page

Stability of Quadratic and Cubic Functional Equation in Paranormed Spaces

m 1
1
1
1
1
l
m
f
3
x

f
3
x

f 3 j x j 1 f 3 j 1 x

l
m
j
27
27
27
j 1 27

1 m1 3rj
(4.6)
P( x) r

j
27 j 1 27
for all nonnegative integers m and l with m > l and for all x X . It follows from (4.6) that the sequence
1

n
n f 3 x is a Cauchy sequence for all x X . Since Y is complete, the sequence
27

n
n f 3 x converges. So one can define the mapping C : X Y by
27

1
C ( x) : lim n f 3n x
n 27
for all x X .
Moreover, letting l = 0 and passing the limit m in (4.6), we get (4.5).

It follows from (4.4) that

3C ( x 3 y) C (3x y) 15C ( x y) 15C ( x y) 80C ( y)

3
1
15
15
80
f 3 n ( x 3 y ) n f 3 n (3x y ) n f 3 n ( x y ) n f 3 n ( x y ) n f 3 n y
n
n 27
27
27
27
27
1
lim n f 3 n ( x 3 y ) f 3 n (3x y ) 15 f 3 n ( x y ) 15 f 3 n ( x y ) 80 f 3 n y
n 27
3 nr
lim n P( x) r P( y ) r
n 27
0
for all x, y X .
lim

Thus

3C(3x y) C(3x y) 15C( x y) 15C( x y) 80C( y)


for all x, y X and so the mapping C : X Y is cubic. Now let T : X Y be another quadratic mapping
satisfying (4.5). Then we have

1
C 3n x T 3n x
n
27
1
n C 3n x f 3n x T 3n x f 3n x
27
2.3 nr

P( x) r
r
n
27 3 .27
which tends to zero as n for all x X . So we can conclude that C ( x) T ( x) for all x X . This
proves the uniqueness of C . Thus the mapping C : X Y is a unique cubic mapping satisfying (4.5).
C ( x) T ( x)

References
[1].
[2].
[3].
[4].
[5].
[6].
[7].
[8].
[9].

C.Park and D.Y.Shin, Functional Equations in Paranormed Spaces, advances in difference equations 2012.
Cholewa, PW: Remarks on the stability of functional equations, Aequationes Math. 27, 76-86(1984).
Czerwik, S: On the stability of the quadratic mapping in normed spaces, Abh. Math. Sem. Univ. Hamburg 62, 59-64 (1992)
Jung, S: Hyers-Ulam-Rassias stability of functional equations in mathematical analysis, Hadronic Press Inc., Palm Harbor, Florida
(2001).
Rassias, TM Functional Equations and Inequalities, Kluwer Academic, Dordrecht (2000).
D.H. Hyers, On the stability of the linear functional equation, Proc. Natl. Acad.Sci. 27 (1941) 222-224.
Rassias, TM, On the stability of functional equations in banach spaces, J. Math.Anal.Appl.251, 264-284 (2000) 10
Rassias, TM, On the stability of functional equation and a problem of Ulam. Acta Math.Appl, 62, 23-130(2000).
Jun, K, Kim, H: The gneralized Hyers-Ulam-Rassias stability of a cubic functional equation J.Math.Anal.Appl 274, 867-878 (2002).

DOI: 10.9790/5728-11443441

www.iosrjournals.org

40 | Page

Stability of Quadratic and Cubic Functional Equation in Paranormed Spaces


[10].
[11].
[12].
[13].
[14].

Th.M. Rassias, On the stability of the linear mapping in Banach spaces,Proc.Amer.Math. Soc., 72 (1978), 297-300.
S.M. Ulam, Problems in Modern Mathematics, Rend. Chap.VI,Wiley, New York, 1940.
D.H.Hyers, on the stability of the linear functional equations, Proc.Nat.Acad.Sci., 27(1941), 222-224.
Th.M.Rassias, on the stability of linear mappig in Banach spaces, Proc.Amer.Soc., 72(1978), 297-300.
T. Aoki, On the stability of the linear transformation in Banach spaces, J.Math.Soc.Japan.2(1950).

DOI: 10.9790/5728-11443441

www.iosrjournals.org

41 | Page